Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Uniform approximation of vector-valued functions with a constraint

Author: Geneva G. Belford
Journal: Math. Comp. 26 (1972), 487-492
MSC: Primary 41A50
MathSciNet review: 0310511
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with existence and characterization of best approximations to vector-valued functions. The approximations are themselves vector-valued functions with components taken from a linear space, but the constraint is imposed that certain of the approximation parameters should be identical for all components.

References [Enhancements On Off] (What's this?)

  • [1] C. B. Dunham, ``Simultaneous Chebyshev approximation of functions on an interval,'' Proc. Amer. Math. Soc., v. 18, 1967, pp. 472-477. MR 35 #3334. MR 0212463 (35:3334)
  • [2] L. W. Johnson, ``Uniform approximation of vector-valued functions,'' Numer. Math., v. 13, 1969, pp. 238-244. MR 40 #610. MR 0247342 (40:610)
  • [3] L. W. Johnson, ``Unicity in the uniform approximation of vector-valued functions,'' Bull. Austral. Math. Soc., v. 3, 1970, pp. 193-198. MR 0275038 (43:796)
  • [4] G. Meinardus, Approximation of Functions: Theory and Numerical Methods, Springer Tracts in Natural Philosophy, vol. 13, Springer-Verlag, New York, 1967. MR 36 #571. MR 0217482 (36:571)
  • [5] D. G. Moursund, ``Chebyshev approximations of a function and its derivatives,'' Math. Comp., v. 18, 1964, pp. 382-389. MR 29 #3804. MR 0166529 (29:3804)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A50

Retrieve articles in all journals with MSC: 41A50

Additional Information

Keywords: Uniform approximation, vector-valued approximation, linear approximation, characterization of best approximation, polynomial approximation
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society